Alert archive / Virginia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 26, NWS Blacksburg, VA

May 10, 2018Caswell County, Rockingham County, Stokes County, North Carolina; 5 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at May 10, 2018, 3:29 PM EDT for Caswell County, Rockingham County, Stokes County, North Carolina; 5 counties in Virginia. It was in force for 61 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2018, 3:29 PM EDT (19:29 UTC)
Expired
May 10, 2018, 4:30 PM EDT
In force
61 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caswell County, NC, Rockingham County, NC, Stokes County, NC, City of Danville, VA, City of Martinsville, VA, Henry County, VA, Patrick County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 71 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 3:30 PM EDTTSTM WND DMG6 Nw Ridgeway, VATREE DOWN IN THE HORSE PASTURE AREA. TIME ESTIMATED FROM RADAR.
May 10, 3:30 PM EDTHAIL 0.25Danbury, NC
May 10, 3:35 PM EDTTSTM WND DMG5 Ssw Martinsville City, VATREE DOWN ON HORSEPASTURE RD AND MAGNA VISTA SCHOOL RD
May 10, 3:38 PM EDTTSTM WND DMG5 S Martinsville City, VAFOUR TREES DOWN ON JOSEPH MARTIN HWY
May 10, 4:15 PM EDTHAIL 0.25Danville City, VAPEA SIZE HAIL IN DANVILLE. TIME FROM RADAR.
May 10, 4:25 PM EDTTSTM WND DMG4 Sse Blairs, VA2 TREES AND NUMEROUS LARGE LIMBS BLOW DOWN NEAR RINGOLD
May 10, 4:34 PM EDTHAIL 11 N Walnut Cove, NCHAIL FELL AT NC HIGHWAY 89 NORTH OF WALNUT COVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 1:14 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1686 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

219 
WUUS51 KRNK 101929
SVRRNK
NCC033-157-169-VAC089-141-143-590-690-102030-
/O.NEW.KRNK.SV.W.0026.180510T1929Z-180510T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
329 PM EDT THU MAY 10 2018

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Stokes County in north central North Carolina...
  Rockingham County in north central North Carolina...
  Western Caswell County in north central North Carolina...
  The City of Danville in south central Virginia...
  Southern Pittsylvania County in south central Virginia...
  The City of Martinsville in south central Virginia...
  Henry County in south central Virginia...
  Southeastern Patrick County in southwestern Virginia...

* Until 430 PM EDT

* At 329 PM EDT, severe thunderstorms were located along a line
  extending from near Collinsville to Hanging Rock State Park, moving
  east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Danville...
  Eden...
  Reidsville...
  Martinsville...
  and Wentworth.

This includes The following Locations The Martinsville Speedway,
Martinsville Airport, and Danville Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3626 8041 3680 7994 3675 7917 3625 7949
TIME...MOT...LOC 1929Z 278DEG 24KT 3672 7987 3637 8027 

HAIL...1.00IN
WIND...60MPH
 
$$

JR
3 follow-up statements
808 
WWUS51 KRNK 101946
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
346 PM EDT THU MAY 10 2018

VAC141-101955-
/O.CAN.KRNK.SV.W.0026.000000T0000Z-180510T2030Z/
Patrick VA-
346 PM EDT THU MAY 10 2018

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN PATRICK COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 700 PM EDT for
north central North Carolina...and south central, central and west
central Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3626 8040 3638 8019 3679 7979 3675 7917
      3625 7949
TIME...MOT...LOC 1945Z 278DEG 24KT 3670 7976 3635 8016 

$$

NCC033-157-169-VAC089-143-590-690-102030-
/O.CON.KRNK.SV.W.0026.000000T0000Z-180510T2030Z/
Stokes NC-Rockingham NC-Caswell NC-City of Danville VA-
Pittsylvania VA-City of Martinsville VA-Henry VA-
346 PM EDT THU MAY 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR
SOUTHEASTERN STOKES...ROCKINGHAM...WESTERN CASWELL...SOUTHERN
PITTSYLVANIA AND EASTERN HENRY COUNTIES...THE CITY OF DANVILLE AND
THE CITY OF MARTINSVILLE...

At 345 PM EDT, severe thunderstorms were located along a line
extending from Laurel Park to Meadows, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Danville...
Eden...
Reidsville...
Martinsville...
and Wentworth.

This includes The following Locations The Martinsville Speedway,
Martinsville Airport, and Danville Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3626 8040 3638 8019 3679 7979 3675 7917
      3625 7949
TIME...MOT...LOC 1945Z 278DEG 24KT 3670 7976 3635 8016 

HAIL...1.00IN
WIND...60MPH
 
$$

JR
610 
WWUS51 KRNK 102005
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
405 PM EDT THU MAY 10 2018

VAC690-102014-
/O.CAN.KRNK.SV.W.0026.000000T0000Z-180510T2030Z/
City of Martinsville VA-
405 PM EDT THU MAY 10 2018

...THE SEVERE THUNDERSTORM WARNING FOR 
THE CITY OF MARTINSVILLE IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 700 PM EDT for
north central North Carolina...and south central, central and west
central Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3630 8032 3638 8003 3678 7959 3675 7917
      3625 7949 3626 8040
TIME...MOT...LOC 2004Z 278DEG 24KT 3660 7890 3625 7930 

$$

NCC033-157-169-VAC089-143-590-102030-
/O.CON.KRNK.SV.W.0026.000000T0000Z-180510T2030Z/
Stokes NC-Rockingham NC-Caswell NC-City of Danville VA-
Pittsylvania VA-Henry VA-
405 PM EDT THU MAY 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR
SOUTHEASTERN STOKES...ROCKINGHAM...WESTERN CASWELL...SOUTHERN
PITTSYLVANIA AND SOUTHEASTERN HENRY COUNTIES AND THE CITY OF
DANVILLE...

At 404 PM EDT, severe thunderstorms were located along a line
extending from Cluster Springs to Baynes, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Danville...
Eden...
Reidsville...
Wentworth...
and Mayodan.

This includes The following Location Danville Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3630 8032 3638 8003 3678 7959 3675 7917
      3625 7949 3626 8040
TIME...MOT...LOC 2004Z 278DEG 24KT 3660 7890 3625 7930 

HAIL...1.00IN
WIND...60MPH
 
$$

JR
980 
WWUS51 KRNK 102017
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
417 PM EDT THU MAY 10 2018

NCC169-VAC089-102026-
/O.CAN.KRNK.SV.W.0026.000000T0000Z-180510T2030Z/
Stokes NC-Henry VA-
417 PM EDT THU MAY 10 2018

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN STOKES AND SOUTHEASTERN HENRY COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned. 
Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 700 PM EDT for
north central North Carolina...and south central, central and west
central Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3626 7998 3635 7992 3677 7948 3675 7917
      3625 7949
TIME...MOT...LOC 2016Z 278DEG 24KT 3659 7884 3624 7924 

$$

NCC033-157-VAC143-590-102030-
/O.CON.KRNK.SV.W.0026.000000T0000Z-180510T2030Z/
Rockingham NC-Caswell NC-City of Danville VA-Pittsylvania VA-
417 PM EDT THU MAY 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR
ROCKINGHAM...WESTERN CASWELL AND SOUTHERN PITTSYLVANIA COUNTIES AND
THE CITY OF DANVILLE...

At 416 PM EDT, severe thunderstorms were located along a line
extending from near Virgilina to near Prospect Hill, moving east at
30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Danville...
Eden...
Reidsville...
Wentworth...
and Bethel.

This includes The following Location Danville Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3626 7998 3635 7992 3677 7948 3675 7917
      3625 7949
TIME...MOT...LOC 2016Z 278DEG 24KT 3659 7884 3624 7924 

HAIL...1.00IN
WIND...60MPH
 
$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:13 PM EDT, 16 minutes earlier.

Area forecast discussion, May 10, 3:13 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
313 PM EDT Thu May 10 2018

.SYNOPSIS...
A cold front will bring thunderstorms to the Appalachians and
central mid Atlantic region today, before moving off to our east
this evening. A warm front will then bring a chance of showers
and thunderstorms to the region tomorrow, before high pressure
builds in with generally dry conditions with summerlike
temperatures for the weekend.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 300 PM EDT Thursday...

Thunderstorms ahead of an approaching cold front will continue
to bring a threat for severe weather to the region before moving
off to our east early this evening. Expect fair conditions for
the overnight with some patchy fog developing.

A weak warm front looks to move through the region on Friday
with another chance for showers and thunderstorms mainly from
the Blue Ridge westward.

Temperatures will be above normal with lows tonight in the 50s
and highs Friday in the mid/upper 80s east of the Blue Ridge,
upper 70s/lower 80s to the west.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 300 PM EDT Thursday...

An increasingly warm, summerlike weather pattern establishes itself
across the central/southern Appalachians into the mid-Atlantic
region for the weekend. Large-scale pattern features across CONUS
remain pretty well specified in the 12z NWP guidance this period. A
deep 500 mb trough over the Intermountain West and very broad
cyclonic flow in the far northern tier US/Canada will lead to an
enhanced belt of 500 mb west-northwest flow from the Ohio
Valley/Chicagoland area into the northern mid-Atlantic region. This
will run roughly parallel to an elongated warm front near the same
general area. This is likely to be a pretty convectively active
pattern for areas along the warm front well north of our area, as
the air mass south of the warm front - into our area and the
Tennessee Valley - will be quite warm and conditionally unstable,
with a plume of 700-500 mb lapse rates between +7 and +8 C/km. A
capping inversion between 850 and 700 mb evident in GFS and NAM-
based BUFKIT soundings should keep convective development stunted
here as sources of lift will be limited to differential
heating/convergence zones along the Blue Ridge. In and of itself,
those probably aren't sufficient to cause a coverage of
thunderstorms other than isolated given the strength of the cap. Any
storm that were to form may develop rather quickly but also be quite
slow-moving as winds through a deep layer of atmosphere are under 30
kts, which also limits shear/organization potential. Will need to
carefully watch position of the aforementioned warm front late in
the period, with rain/thunder from MI to PA likely to effectively
shift the boundary progressively southward each afternoon.

Kept PoPs slight chance to low Chance Saturday on the southern Ridge
into the Mtn Empire for showers/thunderstorms. For Sunday, similar
idea but started to show Chance-level PoPs mainly along the I-64
area due to the potential for some showers or storms to brush these
from northern VA/northern WV. That said, much of each of these days
should be mostly sunny to partly cloudy. In terms of temps, highs
should reach the mid 80s to lower 90s Saturday and Sunday, with lows
in the 60s Friday thru Sunday nights.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 300 PM EDT Wednesday...

Weather pattern turns increasingly unsettled this period, with
increasing humidity levels as well. Warm front will continue to sag
closer to our forecast area during the early part of the period.
Toward the mid to late part of the weekend, a slow-moving upper low
of initial subtropical origin advects increasing moisture northward
into our area, leading to a continuation of showers/storms.
This should lead to a greater coverage of storms than previous
days. Temperatures should slowly cool into the upper 70s to mid
80s given a greater coverage of clouds.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 300 PM EDT Thursday...

Thunderstorms will bring sub VFR conditions and strong wind
gusts to TAF sites early in the period before moving off to the
east. Conditions overnight will generally be VFR though some
fog/stratus may develop toward daybreak. Expect all sites to
trend toward VFR Friday morning with redevelopment of shower
activity to hold off until after this valid period.

.Extended Aviation Discussion...

Predominant VFR returns behind the front Thursday night and Friday
and continues through much of the weekend as high pressure
strengthens across the region. Reminiscent of a summer-like
pattern, slight chances for isolated afternoon showers and
thunderstorms will exist this weekend. Additional showers and
storms may make for another round of sub-VFR on Monday pending
exactly how far south the next front makes it.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...MBS
NEAR TERM...MBS
SHORT TERM...AL
LONG TERM...AL
AVIATION...MBS
Hazardous weather outlook, May 10, 4:04 AM EDT, 11 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
404 AM EDT Thu May 10 2018

VAZ034-035-045>047-059-110815-
Bedford-Amherst-Campbell-Appomattox-Buckingham-Charlotte-
404 AM EDT Thu May 10 2018

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...Today and tonight.

There is a slight risk for severe thunderstorms this afternoon into
early evening as a band or two of fast moving storms cross the
region. Damaging winds will be the primary threat with isolated large
hail also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today.

NCZ001>006-018>020-VAZ007-009>020-022>024-032-033-043-044-058-
WVZ042>044-507-508-110815-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Henry-Pittsylvania-Halifax-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
404 AM EDT Thu May 10 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia, west central Virginia and southeast West Virginia.

.DAY ONE...Today and tonight.

Isolated severe thunderstorms containing damaging winds and large
hail will be possible especially this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 10, 3:15 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
315 PM EDT THU MAY 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             MADISON HEIGHTS         37.42N 79.13W
05/10/2018  E0.50 INCH       AMHERST            VA   PUBLIC

            HALF INCH HAIL REPORTED IN MADISON HEIGHTS

&&

MBS
Local storm report, May 10, 3:19 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
319 PM EDT THU MAY 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             MADISON HEIGHTS         37.42N 79.13W
05/10/2018  E0.25 INCH       AMHERST            VA   PUBLIC

            SMALL HAIL REPORTED IN MADISON HEIGHTS

&&

MBS
Local storm report, May 10, 3:24 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
324 PM EDT THU MAY 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             MOUNT AIRY              36.50N 80.61W
05/10/2018  E0.50 INCH       SURRY              NC   PUBLIC

            DIME SIZE HAIL PER FACEBOOK VIDEO. TIME ESTIMATED FROM
            RADAR.

&&

LOCONTO
Special weather statement, May 10, 3:25 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
325 PM EDT THU MAY 10 2018

VAZ011-014-018-022-102000-
Giles-Montgomery-Craig-Roanoke-
325 PM EDT THU MAY 10 2018

...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN ROANOKE...NORTHEASTERN GILES...SOUTHWESTERN CRAIG AND
NORTHERN MONTGOMERY COUNTIES...

Until 400 PM EDT

At 325 PM EDT, a strong thunderstorm was located over Pembroke,
moving east at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Blacksburg...
Pearisburg...
Narrows...
Pembroke...
and Peterstown.

LAT...LON 3744 8012 3718 8014 3731 8086 3740 8080
      3740 8079 3737 8076 3741 8068
TIME...MOT...LOC 1925Z 271DEG 32KT 3733 8067

WP
Local storm report, May 10, 3:26 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
326 PM EDT THU MAY 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HAIL             MOUNT AIRY              36.50N 80.61W
05/10/2018  E1.00 INCH       SURRY              NC   PUBLIC

            FACEBOOK REPORT. TIME ESTIMATED FROM RADAR.

&&

LOCONTO
Local storm report, May 10, 3:27 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT THU MAY 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             4 WNW BIG ISLAND        37.55N 79.44W
05/10/2018  E0.88 INCH       BEDFORD            VA   PUBLIC

            FELL ON GOFF MOUNTAIN ROAD.

&&

HYSELL

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:05 PM EDTSpecial Weather StatementRNKAlleghany, Ashe25 min
May 10, 2:27 PM EDTSpecial Weather StatementRNKSurry33 min
May 10, 2:35 PM EDTSevere Thunderstorm WarningRNKStokes, Surry55 min
May 10, 2:58 PM EDTSevere Thunderstorm WarningRNKSurry, Wilkes, Yadkin62 min
May 10, 3:14 PM EDTSpecial Weather StatementRNKRockingham46 min
May 10, 3:59 PM EDTSpecial Weather StatementRNKYadkin46 min
May 10, 4:27 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham48 min
May 10, 4:34 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes39 min
May 10, 6:58 PM EDTSpecial Weather StatementRNKAshe47 min
May 10, 7:43 PM EDTSpecial Weather StatementRNKWatauga32 min
May 10, 11:46 AM EDTSpecial Weather StatementRNKBath59 min
May 10, 12:03 PM EDTSpecial Weather StatementRNKCity of Covington57 min
May 10, 12:45 PM EDTSpecial Weather StatementRNKBath30 min
May 10, 1:24 PM EDTSpecial Weather StatementRNKCarroll36 min
May 10, 1:25 PM EDTSpecial Weather StatementRNKAmherst35 min
May 10, 1:33 PM EDTSpecial Weather StatementRNKBotetourt27 min
May 10, 1:45 PM EDTSpecial Weather StatementRNKAmherst, City of Buena Vista30 min
May 10, 1:48 PM EDTSpecial Weather StatementRNKTazewell42 min
May 10, 1:58 PM EDTSpecial Weather StatementRNKCity of Lynchburg32 min
May 10, 2:01 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge44 min
May 10, 2:16 PM EDTSpecial Weather StatementRNKPatrick59 min
May 10, 2:18 PM EDTAreal Flood AdvisoryRNKAmherst, Bedford, Rockbridge, City of Buena Vista94 min
May 10, 2:18 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Campbell, City of Lynchburg57 min
May 10, 2:40 PM EDTSevere Thunderstorm WarningRNKAmherst, Buckingham65 min
May 10, 2:46 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham59 min
May 10, 2:52 PM EDTAreal Flood AdvisoryRNKAmherst, Bedford, City of Lynchburg53 min
May 10, 2:52 PM EDTSpecial Weather StatementRNKCarroll53 min
May 10, 3:25 PM EDTSpecial Weather StatementRNKGiles, Roanoke35 min
May 10, 3:35 PM EDTSpecial Weather StatementRNKCampbell55 min
May 10, 3:38 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham26 min
May 10, 3:42 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte63 min
May 10, 3:53 PM EDTSpecial Weather StatementRNKCity of Salem52 min
May 10, 3:57 PM EDTAreal Flood AdvisoryRNKAppomattox, Campbell, Charlotte63 min
May 10, 4:23 PM EDTSpecial Weather StatementRNKFranklin37 min
May 10, 4:57 PM EDTSpecial Weather StatementRNKBedford, City of Lynchburg48 min
May 10, 5:02 PM EDTSpecial Weather StatementRNKCampbell43 min
May 10, 5:16 PM EDTSpecial Weather StatementRNKSmyth44 min
May 10, 6:03 PM EDTSpecial Weather StatementRNKGrayson, Smyth42 min
May 10, 6:12 PM EDTSpecial Weather StatementRNKBotetourt48 min
May 10, 6:23 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge36 min
May 10, 6:49 PM EDTSpecial Weather StatementRNKFloyd41 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2018Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.